Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 31, 2012, 1:08 AM CDT for Labette County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 1:08 AM CDT (06:08 UTC)
- Expired
- May 31, 2012, 1:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
County Labette County, KS
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615 WWUS83 KICT 310608 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 108 AM CDT THU MAY 31 2012 KSZ100-310645- LABETTE- 108 AM CDT THU MAY 31 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE COUNTY... AT 104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CHETOPA...OR 27 MILES EAST OF COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3710 9508 3700 9507 3700 9516 3700 9526 TIME...MOT...LOC 0608Z 241DEG 31KT 3692 9514 $$ LAWSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 31, 12:45 AM CDT, 23 minutes earlier.
Area forecast discussion, May 31, 12:45 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1245 AM CDT THU MAY 31 2012 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LARGE THUNDERSTORM COMPLEX AND ASSOCIATED STRATIFORM AREA OF RAIN WILL CONTINUE PUSHING SOUTH/SOUTHEAST OF THE AREA OVERNIGHT...EXITING KCNU BY 08-09Z. INCREASING COLD ADVECTION FROM THE NORTH WILL RESULT IN SCATTERED MVFR TO POSSIBLY IFR CIGS MOVING/DEVELOPING SOUTH OVERNIGHT. JUST WENT WITH A FEW TEMPO GROUPS AT KHUT-KRSL-KSLN FOR NOW. MAY NEED TO EXPAND TO INCLUDE KICT AS WELL. STOUT/GUSTY NORTH WINDS WILL SPREAD SOUTHEAST LATER TONIGHT...PERSISTING THROUGH THURSDAY AREAWIDE. ADK && .PREV DISCUSSION... /ISSUED 1054 PM CDT WED MAY 30 2012/ UPDATE... BULK OF SIGNIFICANT CONVECTION NOW OUT OF THE AREA...WITH TRAILING STRATIFORM PRECIPITATION OVER SOUTH CENTRAL AND PARTS OF SOUTHEAST KS. STORMS IN SOUTHEAST KS ARE RUNNING INTO DECREASING LOW LEVEL MOISTURE AND LESS FAVORABLE MID LEVEL FLOW...WHICH IS CONSISTENT WITH WEAKENING RADAR TRENDS OVER THE PAST HOUR OR SO. BELIEVE SEVERE THREAT IS WANING RAPIDLY. PLAN TO LET WATCH 323 EXPIRE ON SCHEDULE AT 11 PM...AND 326 LIKELY BY MIDNIGHT. SOME RAIN SHOWERS/THUNDERSTORMS COULD DEVELOP IN THE VICINITY OF COLD FRONT WHICH IS CLOSE TO KRSL AT THIS TIME. FRONT SHOULD CONTINUE TO PLOW SOUTH DURING THE NIGHT. -HOWERTON AVIATION... STORMS WILL SHOULD BE OUT OF KICT BY 0600 UTC...AND BACK END WILL BE NEAR KCNU AS WELL. APPEARS NAM WAS A BIT AGRESSIVE WITH MVFR CLOUDS IN WAKE OF THE FRONT SO FAR...SO 0600 UTC TAFS MAY REFLECT A BIT MORE OPTIMISTIC FORECAST. OTHERWISE NORTH FLOW AND SOME MIDDLE LEVEL CLOUDS WILL AFFECT SITE TOMORROW. -HOWERTON PREV DISCUSSION... /ISSUED 343 PM CDT WED MAY 30 2012/ DISCUSSION... FORECAST CONCERNS ARE SEVERE STORM CHANCES THIS EVENING/TONIGHT. THEN COOLER TEMPS FOR THU/FRI. THIS EVENING-TONIGHT: A RATHER COMPLICATED SEVERE THREAT IS DEVELOPING ACROSS KANSAS LATE THIS AFTERNOON AND THIS EVENING. AXIS OF UNSTABLE AIR CURRENTLY IS OVER THE HIGH PLAINS FROM KDDC TO KGLD. JUST TO THE NORTH OF THIS AXIS IS A FAIRLY POTENT SHORTWAVE AND COLD FRONT OVER SW NEB. THE COMBINATION OF THE ABOVE SYSTEMS WILL COMBINE FOR A POTENTIAL ONE- TWO PUNCH OF SEVERE WEATHER FOR THE FORECAST AREA THIS EVENING AND TONIGHT. EXPECT INITIAL STORM DEVELOPMENT OVER THE HIGH PLAINS...POSSIBLY INTO CEN KS...AS THIS AREA BECOMES UNCAPPED. BULK SHEAR OF 60 KTS AND VERY UNSTABLE AIR SUGGESTS THAT SOME DISCRETE SUPERCELLS WILL DEVELOP IN THE HIGH PLAINS WITH SBCAPES OF 3500-4000 J/KG. ONCE THE SUPERCELLS GET GOING...PREVAILING FLOW...SUGGESTS THAT A FEW SUPERCELLS WILL MOVE EAST-SOUTHEAST TOWARDS CENTRAL AND SOUTH CENTRAL KS LATER THIS EVENING. THIS COMBINATION OF SHEAR/INSTABILITY SUGGESTS VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE FIRST THREAT FOR SOUTH CENTRAL KS. NEXT CONCERN WILL BE A STRONG COLD FRONT EXPECTED TO PUSH SOUTH INTO CEN KS LATE THIS EVENING/OVERNIGHT. EXPECTING ANOTHER ROUND OF CONVECTION TO DEVELOP ACROSS NRN/CEN KS ALONG THIS FRONTAL BOUNDARY AS IT DROPS SOUTHEAST ACROSS THE FORECAST AREA...AS CONVERGENCE INCREASES. THIS CONVECTION WILL THEN RAPIDLY DROP SOUTH ALONG OR JUST WEST OF INTERSTATE 135...PRODUCING A POSSIBLE DAMAGING WIND THREAT AS IT TURNS INTO A COMPLEX OF STORMS. COLD POOL ASSOCIATED WITH THIS SYSTEM...WILL BE KEY TO HOW STRONG THE DOWNBURST WINDS ARE WITH THIS CONVECTION. CERTAINLY LOOKS LIKE STRONG POSSIBLY SEVERE STORMS AND GOOD SOAKING RAINS FOR A GOOD PORTION OF THE AREA AS IT DIVES SOUTH-SOUTHEAST LATE THIS EVENING AND OVERNIGHT. THU-FRI: COULD SEE SOME CONVECTION LINGER OVER SOUTHEAST KS FOR THE EARLY PORTION OF THE DAY...AS CONVECTIVE COMPLEX WILL PROBABLY BE EITHER MOVING STRAIGHT EAST OR SOUTHEAST OF THE AREA. SO WILL HOLD ONTO SOME MORNING POPS IN ERN KS FOR THE MORNING HOURS. THE MAIN DIFFERENCE FOR THU-FRI WILL BE THE NOTICEABLY COOLER AND DRIER AIR TO MOVE ACROSS THE AREA. COULD ACTUALLY SEE SOME GUSTY NORTHEAST WINDS FOR THU AFTERNOON ACROSS ERN KS AS MAIN SHORTWAVE STILL MOVES ACROSS THIS AREA. COULD ALSO SEE SOME DIURNALLY DRIVEN SHOWERS ACROSS NERN KS AS WELL WITH THE STEEP LAPSE RATES...BUT THINK MOST OF THIS WILL REMAIN NORTH OF SOUTHEAST KS. A WEAK MID LEVEL FEATURE LOOKS TO DIVE SOUTH ACROSS THE AREA BY FRI AFTERNOON...AS MID LEVEL WARM ADVECTION INCREASES. THIS LOOKS TO INCREASE MID LEVEL MOISTURE AS IT DROPS SOUTH...WITH 305-310K ISENTROPIC LIFT INCREASING. NOT SURE IF MOST OF THIS WILL BE VIRGA OR SPRINKLES AS IT MOVES ACROSS AS LOW LAYERS REMAIN VERY DRY...BUT WILL KEEP A SLIGHT POP IN FOR THIS CHANCE. SAT-SUN: RETURN SFC FLOW LOOKS TO CONTINUE FOR SAT INTO SUN...ESPECIALLY FOR AREAS ACROSS THE HIGH PLAINS. SOME UNCERTAINLY ON POPS FOR THIS TIME FRAME...AS GFS TRYS TO DEVELOP CONVECTION OVER THE HIGH PLAINS....WITH THIS CONVECTION PROPAGATING EAST INTO THE AREA BOTH SAT INTO SUN. REST OF THE EXTENDED: MEDIUM RANGE MODELS SUGGEST THAT THE MID LEVEL RIDGE WILL BUILD OVER THE ROCKIES OR INTO THE NRN PLAINS FOR THE BEGINNING OF THE WORK WEEK. SOME DIFFERENCES ON HOW THE SFC FEATURES WILL PLAY OUT...WITH PLACEMENT OF THE RIDGE AFFECTING THIS SOMEWHAT. BUT CURRENT CONSENSUS SUGGESTS THAT SOME DIURNAL STORM CHANCES FOR MON NIGHT THROUGH WED. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAINTAINED VFR THROUGH THE TAF PERIOD ACROSS THE AREA WITH VCTS MENTIONED ACROSS CENTRAL KANSAS THIS AFTERNOON INTO THE EARLY EVENING HOURS GRADUALLY SPREADING SOUTH AND EAST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TOWARD MORNING. ALTHOUGH WITH MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS...MVFR CIGS MAY BE MORE PREVALENT TOWARD MORNING ESPECIALLY ACROSS SOUTHEAST KANSAS. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 74 58 85 / 10 20 20 20 HUTCHINSON 49 75 58 86 / 10 20 20 20 NEWTON 48 72 57 83 / 10 20 20 20 ELDORADO 48 73 56 83 / 10 20 20 20 WINFIELD-KWLD 49 75 58 84 / 10 20 20 20 RUSSELL 48 77 56 87 / 10 20 20 10 GREAT BEND 49 78 57 88 / 10 20 20 10 SALINA 48 75 56 86 / 10 20 20 10 MCPHERSON 49 74 57 85 / 10 20 20 20 COFFEYVILLE 50 73 57 83 / 10 20 20 10 CHANUTE 48 73 56 81 / 10 20 20 10 IOLA 48 73 55 80 / 10 20 20 10 PARSONS-KPPF 49 72 56 82 / 10 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 11:09 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1109 PM CDT WED MAY 30 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1109 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL GRADUALLY END FROM THE NORTHWEST OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. STRONG TO SEVERE STORMS ARE POSSIBLE OVER EXTREME SOUTHEAST KANSAS. WIND GUSTS OF 50 TO 60 MPH AND NICKLE SIZED HAIL WOULD BE THE ANTICIPATED THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY...BUT WIDESPREAD STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. CHANCES FOR ISOLATED...HIT AND MISS THUNDERSTORMS WILL REMAIN POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, May 30, 10:27 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT WED MAY 30 2012
KSZ095-099-310415-
MONTGOMERY-WILSON-
1027 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY AND WILSON COUNTIES...
AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF FREDONIA TO HAVANA...AND MOVING EAST AT 15 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3703 9596 3733 9597 3771 9595 3771 9552
3701 9555
TIME...MOT...LOC 0327Z 271DEG 14KT 3763 9587 3713 9588
JAKUBLocal storm report, May 30, 10:36 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1036 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG PARK CITY 37.80N 97.32W
05/30/2012 SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS 7 TREES SNAPPED AT THE BASE OR
UPROOTED WITH THE LARGEST TREE BEING 2 FEET AT THE BASE.
LOTS OF DAMAGE AT A TRAILER PARK AND LIMBS DOWN IN MANY
PLACES.
&&
SGSLocal storm report, May 30, 10:38 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL RUSSELL 38.89N 98.85W
05/30/2012 M1.25 INCH RUSSELL KS LAW ENFORCEMENT
0407 PM HAIL SYLVAN GROVE 39.01N 98.39W
05/30/2012 E0.88 INCH LINCOLN KS LAW ENFORCEMENT
0413 PM HAIL 4 ESE RUSSELL 38.87N 98.78W
05/30/2012 E1.75 INCH RUSSELL KS EMERGENCY MNGR
0414 PM HAIL MILBERGER 38.72N 98.92W
05/30/2012 E1.00 INCH RUSSELL KS EMERGENCY MNGR
0417 PM HAIL 5 S SYLVAN GROVE 38.94N 98.39W
05/30/2012 E2.00 INCH LINCOLN KS PUBLIC
0440 PM HAIL CHENEY 37.63N 97.78W
05/30/2012 E0.88 INCH SEDGWICK KS EMERGENCY MNGR
0443 PM HAIL 3 W GARDEN PLAIN 37.66N 97.74W
05/30/2012 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
0444 PM HAIL 12 SSE RUSSELL 38.73N 98.77W
05/30/2012 E1.00 INCH RUSSELL KS TRAINED SPOTTER
0450 PM HAIL 3 NW SUSANK 38.67N 98.81W
05/30/2012 E1.50 INCH BARTON KS PUBLIC
0456 PM HAIL 1 S GORHAM 38.87N 99.02W
05/30/2012 E1.75 INCH RUSSELL KS TRAINED SPOTTER
0504 PM HAIL 2 W WEST WICHITA 37.69N 97.50W
05/30/2012 E0.88 INCH SEDGWICK KS BROADCAST MEDIA
0507 PM HAIL 2 W WEST WICHITA 37.69N 97.50W
05/30/2012 E1.25 INCH SEDGWICK KS EMERGENCY MNGR
AT 135TH AND CENTRAL.
0509 PM HAIL 2 WSW WEST WICHITA 37.68N 97.50W
05/30/2012 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
0510 PM HAIL 1 SW WEST WICHITA 37.68N 97.48W
05/30/2012 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
119TH AND MAPLE ST
0511 PM HAIL 2 NNW WEST WICHITA 37.71N 97.48W
05/30/2012 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
MOSTLY PENNY TO NICKLE WITH SOME GOLF BALL SIZE
0511 PM TSTM WND GST 1 W WEST WICHITA 37.69N 97.48W
05/30/2012 E40.00 MPH SEDGWICK KS TRAINED SPOTTER
0511 PM HAIL 1 W WEST WICHITA 37.69N 97.48W
05/30/2012 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
0513 PM HAIL 3 NNW WEST WICHITA 37.72N 97.48W
05/30/2012 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE.
0519 PM HAIL 2 W DOWNTOWN WICHITA 37.69N 97.38W
05/30/2012 E2.00 INCH SEDGWICK KS TRAINED SPOTTER
SPOTTER REPORTED 1 WEST OF COW TOWN
0519 PM HAIL 1 NW WEST WICHITA 37.70N 97.47W
05/30/2012 E1.75 INCH SEDGWICK KS STORM CHASER
CENTRAL AND TYLER ROADS.
0519 PM HAIL 3 W DOWNTOWN WICHITA 37.68N 97.39W
05/30/2012 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
0521 PM HAIL 1 E WEST WICHITA 37.69N 97.44W
05/30/2012 E2.00 INCH SEDGWICK KS AMATEUR RADIO
AT MAPLE AND WEST STREET.
0522 PM HAIL MARQUETTE 38.55N 97.83W
05/30/2012 E0.88 INCH MCPHERSON KS TRAINED SPOTTER
0522 PM HAIL DOWNTOWN WICHITA 37.69N 97.34W
05/30/2012 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
800 MAIN STREET DOWNTOWN.
0523 PM HAIL SSW MID CONTINENT AIRPO 37.65N 97.44W
05/30/2012 E0.88 INCH SEDGWICK KS NWS EMPLOYEE
NICKEL SIZE HAIL AT THE NATIONAL WEATHER SERVICE OFFICE
0523 PM HAIL 3 SSW MAIZE 37.73N 97.47W
05/30/2012 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
0523 PM HAIL 8 NE ELLSWORTH 38.82N 98.12W
05/30/2012 E1.00 INCH ELLSWORTH KS TRAINED SPOTTER
0528 PM HAIL 4 WNW DOWNTOWN WICHITA 37.71N 97.40W
05/30/2012 E1.50 INCH SEDGWICK KS TRAINED SPOTTER
NEAR 235 AND ZOO BLVD
0530 PM HAIL 2 N WEST WICHITA 37.72N 97.46W
05/30/2012 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE. NEAR 21ST AND MAIZE.
0533 PM HAIL 1 E WEST WICHITA 37.69N 97.44W
05/30/2012 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
AT 13TH AND WEST.
0535 PM HAIL 2 NE MCCONNELL AIR FORC 37.64N 97.24W
05/30/2012 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
SPOTTER REPORTED MINOR DAMAGE TO VEHICLES AND SMALL
PLANTS. THE HAIL LASTED FOR ABOUT 2 MINUTES.
0535 PM HAIL DOWNTOWN WICHITA 37.69N 97.34W
05/30/2012 E1.00 INCH SEDGWICK KS EMERGENCY MNGR
1 INCH HAIL AT THE EOC DOWNTOWN
0536 PM HAIL EAST WICHITA 37.68N 97.26W
05/30/2012 E1.75 INCH SEDGWICK KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE. HILLSIDE AND DOUGLAS.
0536 PM HAIL 3 NNW DOWNTOWN WICHITA 37.72N 97.36W
05/30/2012 E1.50 INCH SEDGWICK KS TRAINED SPOTTER
0537 PM HAIL 3 W WHITEWATER 37.96N 97.20W
05/30/2012 E0.88 INCH HARVEY KS TRAINED SPOTTER
0539 PM HAIL MCPHERSON 38.37N 97.66W
05/30/2012 E2.00 INCH MCPHERSON KS LAW ENFORCEMENT
0540 PM HAIL 1 W WHITEWATER 37.96N 97.17W
05/30/2012 E1.00 INCH HARVEY KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE.
0540 PM HAIL LYONS 38.35N 98.20W
05/30/2012 E0.88 INCH RICE KS EMERGENCY MNGR
0541 PM HAIL MCPHERSON 38.37N 97.66W
05/30/2012 E1.50 INCH MCPHERSON KS LAW ENFORCEMENT
0544 PM LIGHTNING 3 SSE ASSARIA 38.64N 97.58W
05/30/2012 SALINE KS EMERGENCY MNGR
CAUSED A GRASS FIRE...AT LAPSEY AND WOODWARD.
0547 PM HAIL 2 SE HAYSVILLE 37.54N 97.33W
05/30/2012 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
HEAVY DOWNPOUR WITH NICKEL SIZE HAIL. SOME MINOR DAMAGE
TO A FEW CARS AT THE GENISIS HEALTH CLUB IN NORTH EAST
WICHITA.
0550 PM HAIL 3 E EAST WICHITA 37.68N 97.20W
05/30/2012 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
AT GREENWICH AND KELLOGG.
0550 PM HAIL 3 ESE DOWNTOWN WICHITA 37.67N 97.30W
05/30/2012 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
SPOTTER WAS NEAR LINCOLN AND HILLSIDE
0550 PM HAIL 4 WNW GALATIA 38.67N 99.02W
05/30/2012 E1.75 INCH BARTON KS TRAINED SPOTTER
MAINLY PEA SIZE BUT A FEW WERE GOLFBALL SIZE.
0550 PM HAIL 5 S MARQUETTE 38.48N 97.82W
05/30/2012 E1.00 INCH MCPHERSON KS TRAINED SPOTTER
0553 PM HAIL 2 E DOWNTOWN WICHITA 37.69N 97.30W
05/30/2012 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
DOUGLAS AND HILLSIDE
0557 PM HAIL 2 W MCCONNELL AIR FORCE 37.62N 97.31W
05/30/2012 E0.88 INCH SEDGWICK KS AMATEUR RADIO
AT PAWNEE AND BROADWAY.
0557 PM HAIL MCCONNELL AIR FORCE BAS 37.62N 97.27W
05/30/2012 E1.25 INCH SEDGWICK KS MESONET
DELAYED REPORT.
0600 PM HAIL 2 E DOWNTOWN WICHITA 37.69N 97.30W
05/30/2012 E2.00 INCH SEDGWICK KS TRAINED SPOTTER
NEAR DOUGLAS AND HILLSIDE SPOTTER REPORTED 1 1/2 TO 2
INCHES.
0601 PM HAIL 3 ESE DOWNTOWN WICHITA 37.68N 97.30W
05/30/2012 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
SPOTTER WAS NEAR HILLSIDE AND EAST KELLOGG.
0601 PM HAIL 2 ESE DOWNTOWN WICHITA 37.68N 97.30W
05/30/2012 E1.25 INCH SEDGWICK KS AMATEUR RADIO
SPOTTER REPORTED NEAR HILLSIDE AND EAST KELLOGG.
0607 PM HAIL 2 E EAST WICHITA 37.68N 97.22W
05/30/2012 E1.25 INCH SEDGWICK KS STORM CHASER
QUARTER TO HALF DOLLAR SIZED HAIL. MINOR DAMAGE TO CARS.
0610 PM HAIL 3 S ANDOVER 37.65N 97.14W
05/30/2012 E1.75 INCH BUTLER KS LAW ENFORCEMENT
SPOTTER REPORTED GOLF BALL SIZE HAIL 3 MILES SOUTH OF
ANDOVER ON BUTLER ROAD.
0610 PM HAIL 5 E DOWNTOWN WICHITA 37.69N 97.25W
05/30/2012 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
NEAR CENTRAL AND ROCK ROAD.
0614 PM HAIL 1 N HUTCHINSON 38.08N 97.91W
05/30/2012 E1.75 INCH RENO KS TRAINED SPOTTER
0616 PM TSTM WND DMG 3 SE NORTHEAST WICHITA 37.72N 97.19W
05/30/2012 SEDGWICK KS PUBLIC
SLIDE WAS BLOWN OFF WOODEN PLAYSET AND TRAMPOLINE WAS
WRAPPED AROUND THE NEIGHBORS FENCE. TREE DAMAGE ALSO
REPORTED IN THE AREA
0617 PM HAIL 1 SSE ANDOVER 37.68N 97.14W
05/30/2012 E1.50 INCH BUTLER KS LAW ENFORCEMENT
ANDOVER ROAD AND KELLOG
0617 PM HAIL 3 SE EAST WICHITA 37.65N 97.23W
05/30/2012 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
0620 PM HAIL ANDOVER 37.69N 97.14W
05/30/2012 E1.00 INCH BUTLER KS TRAINED SPOTTER
0631 PM HAIL 1 E HOISINGTON 38.52N 98.76W
05/30/2012 E0.88 INCH BARTON KS TRAINED SPOTTER
0632 PM TSTM WND GST 4 E HOISINGTON 38.52N 98.70W
05/30/2012 E60.00 MPH BARTON KS STORM CHASER
0636 PM HAIL 2 SSW INMAN 38.20N 97.79W
05/30/2012 E1.00 INCH MCPHERSON KS TRAINED SPOTTER
THE GROUND WAS COVERED WITH HAIL.
0637 PM HAIL 5 E HOISINGTON 38.52N 98.69W
05/30/2012 E0.88 INCH BARTON KS STORM CHASER
NEAR REDWING. VIA KWCH STORM CHASER.
0639 PM HAIL 1 W AUGUSTA 37.69N 96.99W
05/30/2012 E1.25 INCH BUTLER KS LAW ENFORCEMENT
ON HIGHWAY 54.
0643 PM HAIL AUGUSTA 37.69N 96.98W
05/30/2012 E1.00 INCH BUTLER KS EMERGENCY MNGR
COVERING THE GROUND AT THE EOC.
0643 PM HAIL AUGUSTA 37.69N 96.98W
05/30/2012 E1.75 INCH BUTLER KS TRAINED SPOTTER
0645 PM TSTM WND GST LYONS 38.35N 98.20W
05/30/2012 E51.00 MPH RICE KS BROADCAST MEDIA
MEASURED 51 MPH AT LYONS MIDDLE SCHOOL.
0645 PM HAIL AUGUSTA 37.69N 96.98W
05/30/2012 E1.25 INCH BUTLER KS EMERGENCY MNGR
AT THE EMERGENCY OPERATIONS CENTER.
0652 PM TSTM WND DMG MOUNDRIDGE 38.20N 97.52W
05/30/2012 MCPHERSON KS LAW ENFORCEMENT
MAJOR TREE DAMAGE THROUGHOUT CITY WITH NUMEROUS POWER
POLES DOWNED. POWER OUT ACROSS CITY.
0659 PM HAIL 6 S EL DORADO 37.73N 96.86W
05/30/2012 E1.00 INCH BUTLER KS TRAINED SPOTTER
0659 PM TSTM WND GST NICKERSON 38.15N 98.09W
05/30/2012 E60.00 MPH RENO KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED 50 TO 60 MPH WINDS IN NICKERSON.
0702 PM TSTM WND GST 2 N HUTCHINSON 38.09N 97.91W
05/30/2012 E60.00 MPH RENO KS FIRE DEPT/RESCUE
ON THE NORTH SIDE OF TOWN.
0703 PM TSTM WND DMG HUTCHINSON 38.07N 97.91W
05/30/2012 RENO KS AMATEUR RADIO
POWER LINES AND POWER POLES DOWN. WINDS ESTIMATED AT 60
MPH.
0703 PM TSTM WND GST BUHLER 38.14N 97.77W
05/30/2012 E60.00 MPH RENO KS TRAINED SPOTTER
0703 PM TSTM WND GST 1 NW HUTCHINSON 38.08N 97.93W
05/30/2012 E60.00 MPH RENO KS FIRE DEPT/RESCUE
NEAR 23RD AND MAIN STREET AT FIRE STATION NUMBER 2.
0706 PM HAIL 1 N LEON 37.70N 96.78W
05/30/2012 E1.00 INCH BUTLER KS TRAINED SPOTTER
1 MILE NORTH OF LEON ON BLUESTEM ROAD.
0707 PM TSTM WND GST 3 N HUTCHINSON 38.10N 97.92W
05/30/2012 E60.00 MPH RENO KS EMERGENCY MNGR
0707 PM TSTM WND DMG HUTCHINSON 38.07N 97.91W
05/30/2012 RENO KS EMERGENCY MNGR
THERE ARE REPORTS OF POWER POLES AND POWER LINES DOWN
WITH POWER OUTAGES IN A LARGE PORTION OF HUTCHINSON.
0710 PM TSTM WND DMG PARK CITY 37.80N 97.32W
05/30/2012 SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS 7 TREES SNAPPED AT THE BASE OR
UPROOTED WITH THE LARGEST TREE BEING 2 FEET AT THE BASE.
LOTS OF DAMAGE AT A TRAILER PARK AND LIMBS DOWN IN MANY
PLACES.
0725 PM HAIL LEON 37.69N 96.78W
05/30/2012 E1.00 INCH BUTLER KS EMERGENCY MNGR
0727 PM TSTM WND DMG HESSTON 38.14N 97.43W
05/30/2012 HARVEY KS LAW ENFORCEMENT
3 INCH LIMBS DOWN.
0728 PM HAIL 1 S NEWTON 38.03N 97.34W
05/30/2012 M1.00 INCH HARVEY KS LAW ENFORCEMENT
0728 PM TSTM WND DMG NEWTON 38.04N 97.34W
05/30/2012 HARVEY KS LAW ENFORCEMENT
NUMEROUS LIMBS DOWN ACROSS TOWN IN ADDITION TO A FEW
TREES
0728 PM TSTM WND DMG 1 W NEWTON 38.04N 97.36W
05/30/2012 HARVEY KS LAW ENFORCEMENT
SMALL BRANCHES DOWN.
0730 PM TSTM WND GST NEWTON 38.04N 97.34W
05/30/2012 E40.00 MPH HARVEY KS TRAINED SPOTTER
POWER OUTAGES REPORTED IN NEWTON
0735 PM TSTM WND GST NEWTON AIRPORT 38.06N 97.27W
05/30/2012 M55.00 MPH HARVEY KS MESONET
0738 PM TSTM WND GST 4 E DOWNTOWN WICHITA 37.69N 97.26W
05/30/2012 E50.00 MPH SEDGWICK KS TRAINED SPOTTER
SPOTTER REPORTED 50 MPH WINDS AT WOODLAWN AND KELLOGG.
0738 PM TSTM WND GST MOUNT HOPE 37.87N 97.66W
05/30/2012 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
ALSO REPORTED GOLFBALL SIZED HAIL.
0738 PM HAIL MOUNT HOPE 37.87N 97.66W
05/30/2012 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
ALSO REPORTING 60 MPH WINDS.
0740 PM TSTM WND DMG CHENEY 37.63N 97.78W
05/30/2012 SEDGWICK KS EMERGENCY MNGR
POWER OUTAGE IN THE CITY OF CHENEY.
0744 PM TSTM WND GST SEDGWICK 37.92N 97.43W
05/30/2012 E70.00 MPH HARVEY KS AMATEUR RADIO
NUMEROUS TREE LIMBS DOWN IN SEDGWICK
0746 PM TSTM WND GST 3 NW WEST WICHITA 37.71N 97.50W
05/30/2012 E50.00 MPH SEDGWICK KS TRAINED SPOTTER
3 MILES WEST SOUTHWEST OF WESTLINK VILLAGE.
0748 PM NON-TSTM WND DMG 2 W DOWNTOWN WICHITA 37.69N 97.38W
05/30/2012 SEDGWICK KS TRAINED SPOTTER
MINOR TREE DAMAGE 2 MILES WEST OF DOWNTOWN WICHITA.
0750 PM TSTM WND GST 3 NNW WEST WICHITA 37.72N 97.48W
05/30/2012 E70.00 MPH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE REPORTED.
0751 PM TSTM WND GST ELBING 38.05N 97.13W
05/30/2012 E70.00 MPH BUTLER KS TRAINED SPOTTER
0752 PM TSTM WND GST VALLEY CENTER 37.84N 97.37W
05/30/2012 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
0755 PM HAIL BENTON 37.79N 97.11W
05/30/2012 E1.00 INCH BUTLER KS STORM CHASER
0756 PM TSTM WND GST 3 WSW PARK CITY 37.78N 97.37W
05/30/2012 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
0758 PM TSTM WND GST 3 NW WEST WICHITA 37.71N 97.50W
05/30/2012 E60.00 MPH SEDGWICK KS NWS EMPLOYEE
0759 PM TSTM WND GST NW DOWNTOWN WICHITA 37.69N 97.35W
05/30/2012 M53.00 MPH SEDGWICK KS BROADCAST MEDIA
53 MPH WIND GUST AT EXPLORATION PLACE
0800 PM TSTM WND GST 1 E WEST WICHITA 37.69N 97.44W
05/30/2012 E55.00 MPH SEDGWICK KS TRAINED SPOTTER
AT DOUGLAS AND WEST STREETS.
0801 PM TSTM WND DMG ANDOVER 37.69N 97.14W
05/30/2012 BUTLER KS LAW ENFORCEMENT
CARPORT BLOWN INTO A TREE NEAR CENTRAL AND ANDOVER ROAD.
0803 PM TSTM WND GST 2 NNW WEST WICHITA 37.72N 97.47W
05/30/2012 E70.00 MPH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED WINDS
OF 60 TO 70 MPH.
0806 PM TSTM WND GST SE MCCONNELL AIR FORCE 37.62N 97.27W
05/30/2012 M58.00 MPH SEDGWICK KS ASOS
0808 PM TSTM WND GST 1 E SOUTH WICHITA 37.60N 97.29W
05/30/2012 E60.00 MPH SEDGWICK KS LAW ENFORCEMENT
NEAR 45TH AND K15.
0812 PM TSTM WND GST NW NORTHEAST WICHITA 37.75N 97.22W
05/30/2012 M62.00 MPH SEDGWICK KS ASOS
0813 PM TSTM WND GST SE MCCONNELL AIR FORCE 37.62N 97.27W
05/30/2012 M59.00 MPH SEDGWICK KS ASOS
0813 PM TSTM WND GST CLEARWATER 37.51N 97.50W
05/30/2012 E65.00 MPH SEDGWICK KS TRAINED SPOTTER
0814 PM TSTM WND GST 1 N ROSE HILL 37.58N 97.13W
05/30/2012 E70.00 MPH BUTLER KS LAW ENFORCEMENT
0814 PM TSTM WND GST ANDOVER 37.69N 97.14W
05/30/2012 E70.00 MPH BUTLER KS FIRE DEPT/RESCUE
ANDOVER FIRE DEPARTMENT REPORTS WINDS OF 60 TO 70 MPH.
0818 PM TSTM WND GST 3 N BENTON 37.83N 97.11W
05/30/2012 E70.00 MPH BUTLER KS TRAINED SPOTTER
0827 PM TSTM WND GST 3 W UDALL 37.39N 97.17W
05/30/2012 E55.00 MPH SUMNER KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED WINDS OF 50 TO 55 MPH
0830 PM TSTM WND DMG ROSE HILL 37.57N 97.13W
05/30/2012 BUTLER KS EMERGENCY MNGR
8 INCH DIAMETER TREE LIMBS DOWN AND A LARGE SIGN BLOWN
DOWN IN ROSE HILL.
0833 PM TSTM WND GST 3 W UDALL 37.39N 97.17W
05/30/2012 E65.00 MPH SUMNER KS TRAINED SPOTTER
0835 PM TSTM WND GST 2 N DOUGLASS 37.55N 97.01W
05/30/2012 M63.00 MPH BUTLER KS BROADCAST MEDIA
MEASURED 63 MPH WINDS ON HIGHWAY 77.
0839 PM TSTM WND DMG 5 S MID CONTINENT AIRPO 37.59N 97.45W
05/30/2012 SEDGWICK KS FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS 1.5 MILES OF POWER POLES SNAPPED
OFF ALONG 55TH STREET SOUTH BETWEEN MAIZE AND TYLER.
0850 PM TSTM WND GST 2 SE LEON 37.67N 96.76W
05/30/2012 E60.00 MPH BUTLER KS TRAINED SPOTTER
0857 PM TSTM WND GST 7 WNW ATLANTA 37.48N 96.89W
05/30/2012 E50.00 MPH BUTLER KS TRAINED SPOTTER
0913 PM HAIL 5 NNE CRYSTAL SPRINGS 37.35N 98.13W
05/30/2012 E1.00 INCH HARPER KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL AT NORTH WEST
40TH AVENUE AND NORTH WEST 150TH ROAD.
0950 PM HAIL 2 S ARKANSAS CITY 37.04N 97.04W
05/30/2012 M0.75 INCH COWLEY KS EMERGENCY MNGR
THE HAIL LASTED FOR APPROXIMATELY 30 SECONDS
&&
SGSSpecial weather statement, May 30, 10:51 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1051 PM CDT WED MAY 30 2012 KSZ096-100-310445- LABETTE-NEOSHO- 1051 PM CDT WED MAY 30 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE AND NEOSHO COUNTIES... AT 1049 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHERRYVALE...OR 16 MILES WEST OF PARSONS...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3700 9507 3700 9552 3758 9552 3763 9509 TIME...MOT...LOC 0351Z 264DEG 20KT 3731 9555 JAKUB
Special weather statement, May 30, 11:38 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1138 PM CDT WED MAY 30 2012 KSZ096-100-310515- LABETTE-NEOSHO- 1138 PM CDT WED MAY 30 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE AND NEOSHO COUNTIES... AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PARSONS...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3719 9529 3745 9539 3759 9509 3725 9507 TIME...MOT...LOC 0438Z 243DEG 21KT 3735 9519 JAKUB
Special weather statement, May 31, 1:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 108 AM CDT THU MAY 31 2012 KSZ100-310645- LABETTE- 108 AM CDT THU MAY 31 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE COUNTY... AT 104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CHETOPA...OR 27 MILES EAST OF COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3710 9508 3700 9507 3700 9516 3700 9526 TIME...MOT...LOC 0608Z 241DEG 31KT 3692 9514 LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 53 min |
| May 30, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 27 min |
| May 30, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harper, Kingman, Sedgwick, Sumner | 57 min |
| May 30, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 46 min |
| May 30, 8:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harper, Kingman, Reno, Sedgwick and 1 more | 65 min |
| May 30, 9:20 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 40 min |
| May 30, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 39 min |
| May 30, 10:27 PM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 48 min |
| May 30, 10:51 PM CDT | Special Weather Statement | ICT | Labette, Neosho | 54 min |
| May 30, 11:38 PM CDT | Special Weather Statement | ICT | Neosho | 37 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.